U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

what to do if i'm addicted to percocets ! please help?

3 doctor answers3 doctors weighed in
Dr. Alan Wartenberg
A Verified Doctoranswered
A US doctor answeredLearn more
Help is available: You need to start by getting a medically supervised withdrawal from the oxycodone. Your primary care provider should be the best place to start. There are inpatient and outpatient options, as well as short-term and longer-term maintenance therapies to help you gradually (or even more quickly) get off the oxycodone and find new ways to cope with life. Counseling needs to be a strong part of help.
Dr. Vikram Patel
Pain Management 37 years experience
Addiction: If you are taking it for longer than 2-3 months, try to reduce the dose by 25% every week. You may ask you PCP to prescribe clonidine patch which can help significantly. Perhaps see an addiction medicine specialist who can substiture it with other medication and gradually taper you off. Good luck. Keep going, you already took the first step !!
Dr. Robert Killian
General Practice 28 years experience
Treatment : Congratulations. Asking for help is a great first step to gaining some serenity and a solution to the brain disease of addiction. Remember the opiates are just a symptom of the underlying problem. Your doctor can help you get some where safe to detox and help you find the treatment or education program you need to learn how to stay clean.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 48-year-old member asked:

How long does the side effects of percocet last?

2 doctor answers1 doctor weighed in
Dr. Gael Yonnet
Neurology 15 years experience
See answer below: The side effects will last as long as you are taking the drug.
A 29-year-old member asked:

What are the side effects of taking percocet for an extended period of time?

1 doctor answer1 doctor weighed in
Dr. Stuart Wasser
Addiction Medicine 35 years experience
The biggest problem: Is that as you use this regularly, the pain is magnfied during those periods the drug wearing off(3-4 hrs later) . This adds to and perpetuates baseline pain.
A 39-year-old member asked:

What can be side effects of percocet?

1 doctor answer4 doctors weighed in
Dr. Romanth Waghmarae
Pain Management 39 years experience
Percocet: Most common is nausea and vomiting. Being too tired or sleepy is also possible. Impaired function is also possible.
Lorton, VA
A 19-year-old male asked:

Can percocet pills be crushed or chewed?

1 doctor answer1 doctor weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Not recommended.: You should never chew or crush any pill unless it is specifically formulated to be chewed. You will get a larger release of the medicine in many cases than you desire all at once. Many of these pills are formulated to be released slowly into the body so don't chew or crush.
A 38-year-old member asked:

What are some ways to cope with percocet withdrawls?

1 doctor answer3 doctors weighed in
Dr. Sarah Blake
Pain Management 20 years experience
Detox: If you are really suffering from withdrawal, you can discuss detox medications with your primary care physician such as Suboxone or clonidine. www.suboxone.com.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 18, 2016

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.